Drought, Benton
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
A persistent subtropical ridge of high pressure continued to dominate the weather across the south central United States during September, resulting in prolonged hot and dry weather across the region. Most of northwestern Arkansas received below normal precipitation for the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A persistent subtropical ridge of high pressure continued to dominate the weather across the south central United States during September, resulting in prolonged hot and dry weather across the region. Most of northwestern Arkansas received below normal precipitation for the month. West-central Arkansas received as little as 10 to 50 percent of the normal average precipitation for the month. As a result, severe drought conditions continued across this region during September. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 31, 10:29 PM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1129 PM CDT WED AUG 31 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD...WITH MID TO LATE MORNING AND AFTERNOON WIND GUSTS TO 20 KTS. && .PREV DISCUSSION... /ISSUED 848 PM CDT WED AUG 31 2011/ ..UPDATE... DISCUSSION... CURRENT FORECAST ON TRACK THIS EVENING WITH NO SIGNIFICANT CHANGES. ALREADY SENT UPDATE TO REMOVE RED FLAG WARNING/HEAT ADVISORY HEADLINES FROM ZONES. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 845 PM CDT WED AUG 31 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 845 PM CDT WED AUG 31 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. DISCUSSION... FIRE WEATHER CONDITIONS WILL SLOWLY IMPROVE INTO THE OVERNIGHT HOURS AS WINDS BEGIN TO SUBSIDE WITH INCREASING RELATIVE HUMIDITY VALUES. TEMPERATURES WILL REMAIN WARM OVERNIGHT WITH LOWS IN THE MID TO UPPER 70S IN MANY AREAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. MONDAY AND TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... HOT WEATHER WILL CONTINUE THROUGH SATURDAY AS HIGH PRESSURE ALOFT REMAINS IN CONTROL. HEAT INDEX VALUES OF AROUND 105 DEGREES WILL BE POSSIBLE EACH AFTERNOON. A SIGNIFICANT COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA BY SUNDAY...BRINGING A LIMITED CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. THIS WILL ALSO BRING NOTICEABLY COOLER WEATHER FOR THE BEGINNING OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340561, 340562, 340563, 340564, 340565, 340566.